Doctor insights on:
Could be serious: These are serious symptoms. If one has sudden onset of speech and gait problems one should call 911 and get immediate medical attention. Causes could be stroke, a medication effect and other conditions - but these are signs that something is effecting the nervous system. ...Read more
Ataxia means movements without coordination. People with ataxia have incoordination because the parts of the nervous system that control movement and balance are not working properly. Ataxia can be associated with infections, injuries, or degenerative changes in the central nervous system. Ataxias may be hereditary ...Read more
Every evening I run out of energy (more than exhausted), w. ataxia + dysarthria, even at low activity level during day. Next morning fine. Cause?
No: However, they mat be signs of a significant systemic illness and you should see your physician. ...Read more
Can be improved: Speech therapists help immensely, and are very successful with dysarthria. Occupational therapists may provide additional support. Some medications, such as Ritalin (methylphenidate) may improve dysphasia, and occasionally help dysarthria. So, lots of support out there. Get involved in a rehab program. ...Read more
Child neurologist: He should see a child neurologist, someone who specializes in conditions involving the brain and nervous system. ...Read more